It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Lynn on March 28, 2000 at 12:53:28:

In Reply to: Re: Fioricet Addiction:Mel want's to clarify posted by Mel on March 27, 2000 at 15:28:35:

Hi: Thank you both for responding. Mel, I understand exactly what you are saying. I have combatted migraine for for over 25 years now. I have tried so many different medications (even bio feedback) and it seems that fioricet is simply what works for me.[Imitrex causes too much chest tightness and shortness of breath for me] I have been with the same doctor for over 5 years. She knows and understands what I have gone through. One doctor had me on 120 per month and another doctor had me on only 15 per month. So, her 50 per month for the last 5 years was a "happy medium" so to speak. She wanted me on a dosage that was "just under enough". I really don't understand why she suddenly wants to reduce me down. Like you, Mel, I would love to not have to take anything. I just want to feel better and be able to function. But if something works for a medical purpose, then I see no harm if done in moderation. I am just worried about the withdrawals. I do have thyroid problems too and didn't know if what I have been experiencing has been from withdrawal, migraine symptoms (like the migraines you sometimes get without the actual pain) or if it is my thyroid. That's the main thing I am worried about. I need to know if I should be really concerned, or is this simply withdrawal? Mike, I understand that a person can be addicted to prescription drugs. I, however, do not desire to "go on to bigger and better" drugs. I have stronger pain killers in my medicine cabinet that will go bad from non use. Such as percocet, darvicet, torradol, etc. that have been prescribed for injuries or dental etc. I simply don't enjoy the "high". Someone might accuse that these are not "my drug of choice". I don't take fioricet for recreation. I need to function. I do applaud you for becoming drug free and I hope you can continue. I know it has to be a real battle. Right now I feel "stuck". I really don't know where to turn except to the Lord. I appreciate any imput from both of you.
Thanks, Lynn

: Actually I made an error in my message, I take and am prescribed a maximum of 8 Phrenilin a day (only during my periods if I get bad migraines) but generally I just take 2 in the am and 2 in the afternoon. My main point was that everbody is different, what works for me may not work for someone else. I just wanted to support Lynn by saying her "body" is hooked because she gets rebound headaches (from the sounds of her message), and yes of course seek alternative treatments, (as I did) and not to be discouraged when doctors lower the dosage of Firocet. My doctor did too and it took him getting to know me over the course of a year and trying different meds before we both decided the Phrenilin (same as Firocet) worked best for ME. That's all I was saying or trying to say. If you, Mike, have found a treatment that works for you I would love to hear it as I am always open to new ideas as how to prevent the migraines. That's why I get on this board as I would love to not take any meds at all....
: : : Mel
: : : : Is anyone else hooked on fioricet? I have taken fioricet for about 20 years in various doses for migraine headaches. About 8 years ago, one doctor had me on 120 per month (4 a day) which worked great for me. When he retired, my new doc reduced me to 50 per month. That was 7 years ago. Now she is suddenly reducing me off. 10 less per month until I get down to only 12 per month. I don't feel this is enough for me, as I really need 1 to start my day as a preventative for migraine, then take more if I get a headache. After the first month of reducing to 40, I noticed my left hand aches (and sometimes burns)and my fingers would somtimes 'draw up'. Also that hand is a little weak and gets cold easily. Not to mention the weird feeling in my head. Thanks for listening.. Just wandered if anyone else suffered from fioricet withdrawal. If so, what did you experience?
: : : : Thanx
: : Lynn: Take your pick of advice. Mel takes up to 16 firocet a day and I have been drug free for 90 days. Ultimately you have to decide. It's your life. Good luck


Follow Ups

All times are GMT -7. The time now is 02:32 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!